MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA VAPOR 2000; ANESTHESIA UNIT VAPORIZERS

DRÄGERWERK AG & CO. KGAA VAPOR 2000; ANESTHESIA UNIT VAPORIZERS
Catalog Number M35054
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Awareness during Anaesthesia (1707)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation is ongoing; results will be provided in a follow-up report.
 
Event or Problem Description
Dräger received the initial information about this event via the multi-vendor service of ge.It was reported that two vaporizers manufactured by dräger were used in connection with a ge anesthesia device.There was awareness of the patient occurring during surgery.As per report, the patient experiences post-operative complications such as nightmares etc.As a consequence of the awareness.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The involved device could not be investigated by dräger and thus, no in-depth investigation could be performed.As per report, the ge service engineer has checked the interface of the vaporizer which connects it to the anesthesia workstation and has found no issues with it.The vaporizer itself is subject to routine maintenance in regular intervals whereby leakages and dosage deviations will be detected and corrected.These leakages and dosage deviations will be increasing over time if they are related to technical issues like wear-and-tear of sealing elements.Post market surveillance data reasonably suggest that the sudden occurrence of a significant leakage or dosage deviation without previous signs is rather to be attributed to other aspects like incorrect mounting of the vaporizer to the anesthesia workstation.There are appropriate risk mitigation measures in place - the ifu of the vaporizer requires that a pre-use check shall be conducted; an incorrect mounting will be detected if the test is performed thoroughly.Further, patient gas monitoring is mandatory for anesthetic procedures - deviations between set and delivered anesthetic gas concentrations will be detected.Finally, the reported issue may also be related to the condition of the individual patient - an aspect that would substantiate this is that no observations in regard to a potential malfunctions of the used products or alarms regarding leakages or dosage deviations occurred during the course of event were included in the information dräger has received.A reliable conclusion in regard to the root cause for the patient's report cannot be made; a causal connection to the involved vaporizer is however seen unlikely.H3 other text : device not available for evaluation.

Brand Name
VAPOR 2000
Common Device Name
ANESTHESIA UNIT VAPORIZERS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key18353695
Report Number9611500-2023-00492
Device Sequence Number6594156
Product Code CAD
UDI-Device Identifier04048675228059
UDI-Public(01)04048675228059(11)180627(93)M35054-36
Combination Product (Y/N)N
PMA/510(K) Number
K971923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM35054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown